Alert archive / Ohio / Gale Warnings in 2008
Gale Warning 19, NWS Cleveland, OH
NWS Cleveland, OH issued this gale warning at Nov 24, 2008, 3:26 PM EST. It took effect at Nov 25, 2008, 10:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2008, 3:26 PM EST (20:26 UTC)
- In effect from
- Nov 25, 2008, 10:00 AM EST
- Expired
- Nov 25, 2008, 3:46 PM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KCLE 242026 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 326 PM EST MON NOV 24 2008 LEZ142>149-162>169-250430- /O.NEW.KCLE.GL.W.0019.081125T1400Z-081126T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 326 PM EST MON NOV 24 2008 ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 10 AM EST WEDNESDAY. A COLD FRONT WILL MOVE ACROSS LAKE ERIE TONIGHT WITH A SECONDARY SURGE OF COLDER AIR EXPECTED ON TUESDAY. WESTERLY WINDS WILL INCREASE TONIGHT WITH THE STRONGEST WINDS ANTICIPATED TO DEVELOP ON THE WESTERN TWO-THIRDS OF THE LAKE BY MID MORNING TUESDAY AND CONTINUE INTO WEDNESDAY MORNING. WAVES ARE EXPECTED TO BUILD TONIGHT THROUGH TUESDAY MORNING WITH 7 TO 10 FOOT WAVES EXPECTED BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
000 WHUS71 KCLE 250326 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1026 PM EST MON NOV 24 2008 LEZ142>149-162>169-251130- /O.EXT.KCLE.GL.W.0019.081125T1500Z-081126T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1026 PM EST MON NOV 24 2008 ...GALE WARNING NOW IN EFFECT FROM 10 AM TUESDAY TO 10 AM EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 10 AM TUESDAY TO 10 AM EST WEDNESDAY. WEST TO SOUTHWEST WINDS HAVE INCREASED TO 15 TO 25 KNOTS ACROSS LAKE ERIE BEHIND A COLD FRONT WHILE PASSED EARLIER IN THE EVENING. WINDS ARE EXPECTED TO INCREASE TO 30 KNOTS OVERNIGHT. A SECONDARY SURGE OF COLDER AIR EXPECTED ON TUESDAY. WEST WINDS WILL INCREASE TO 35 KNOTS TUESDAY MORNING AND CONTINUE INTO WEDNESDAY MORNING. WAVES ARE EXPECTED TO BUILD TONIGHT THROUGH TUESDAY MORNING WITH 7 TO 10 FOOT WAVES EXPECTED BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS71 KCLE 251024 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 524 AM EST TUE NOV 25 2008 LEZ142>149-162>169-251830- /O.CON.KCLE.GL.W.0019.081125T1500Z-081126T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 524 AM EST TUE NOV 25 2008 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM EST WEDNESDAY. WEST TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL TURN TO THE NORTHWEST AND INCREASE TO 35 KNOT GALES LATER THIS MORNING. WAVES ARE EXPECTED TO BUILD TO 7 TO 11 FOOT WAVES BY AFTERNOON. GALE FORCE WINDS ARE EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS71 KCLE 251509 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1009 AM EST TUE NOV 25 2008 LEZ142>149-162>169-260000- /O.CON.KCLE.GL.W.0019.000000T0000Z-081126T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1009 AM EST TUE NOV 25 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY. NORTHWEST GALES TO 35 KNOT ARE EXPECTED FOR TODAY INTO TONIGHT. WAVES WILL BUILD TO 8 TO 11 FEET. GALE FORCE WINDS ARE EXPECTED TO CONTINUE INTO THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OUDEMAN
000 WHUS71 KCLE 252046 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 346 PM EST TUE NOV 25 2008 LEZ142>149-260515- /O.CAN.KCLE.GL.W.0019.000000T0000Z-081126T1500Z/ /O.NEW.KCLE.SC.Y.0076.081125T2046Z-081127T0900Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 346 PM EST TUE NOV 25 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELED. WEST-NORTHWEST WINDS TO 30 KNOTS...WITH AN OCCASIONAL GUST TO 35 KNOTS...WILL CONTINUE THROUGH TONIGHT. WEST WINDS WILL SLOWLY DIMINISH FROM WEDNESDAY INTO THURSDAY...WITH A GRADUAL DECREASE IN WAVES. WAVES OF 8 TO 11 FEET CAN BE EXPECTED TONIGHT...SUBSIDING TO 4 TO 6 FEET WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ162>169-252200- /O.CAN.KCLE.GL.W.0019.000000T0000Z-081126T1500Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 346 PM EST TUE NOV 25 2008 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELED THE GALE WARNING. WEST-NORTHWEST WINDS TO 30 KNOTS...WITH AN OCCASIONAL GUST TO 35 KNOTS...WILL CONTINUE THROUGH TONIGHT. SUSTAINED WINDS OF GALE FORCE ARE NOT EXPECTED AND THEREFORE THE GALE WARNING HAS BEEN CANCELED. $$ OUDEMAN
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale warning went out at Nov 24, 3:00 PM EST, 26 minutes earlier.
Area forecast discussion, Nov 24, 3:00 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EST MON NOV 24 2008
.SYNOPSIS...
LOW PRESSURE OVER SOUTHEASTERN MICHIGAN WILL STALL OVER ONTARIO
TONIGHT. IT WILL REMAIN NEARLY STATIONARY THROUGH THE MIDDLE OF THE
WEEK...BRINGING SNOW AND COLDER TEMPERATURES TO THE REGION. HIGH
PRESSURE AND DRIER CONDITIONS WILL RETURN LATE THIS WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SURFACE LOW PRESSURE AS OF 19Z WAS LOCATED OVER SOUTHEAST MICHIGAN
AND MOVING NORTHEASTWARD TOWARD ONTARIO. MEANWHILE WATER VAPOR
IMAGERY SHOWS THE UPPER LOW NORTH OF MINNESOTA WITH AN IMPRESSIVE
DRY SLOT ROTATING AROUND THE BASE OF THE TROUGH AND INTO WESTERN
OHIO. RADAR MOSAIC SHOWS THE BACK EDGE OF THE RAINFALL ENTERING
NORTHWEST OHIO WHILE THE MAJORITY OF THE STEADIER RAIN FROM THIS
MORNING WAS ALREADY WELL INTO PENNSYLVANIA.
TOUGH FORECAST FOR TONIGHT AS CURRENT TRENDS INDICATE THAT THERE
SHOULD BE SEVERAL HOURS OF DRY WEATHER TONIGHT BEFORE THE UPPER LOW
ARRIVES TOWARD DAYBREAK. I EXPECT SNOW SHOWERS TO DEVELOP AS THE
UPPER LOW APPROACHES...BUT UNTIL THAT TIME I WILL ONLY MENTION
DRIZZLE ACROSS THE WESTERN HALF OF THE FORECAST UNTIL MIDNIGHT.
AFTER THAT I EXPECT NEW SNOW SHOWERS TO DEVELOP ESPECIALLY TOWARD
DAYBREAK WITH THE BEST CHANCE CONFINED TO THE LAKESHORE COUNTIES
CLOSEST TO THE UPPER LOW.
FOR TEMPS TONIGHT...ALL FLAVORS OF GUIDANCE SHOW LOWS RIGHT AROUND
FREEZING. I AM A LITTLE CONCERNED THAT THERE COULD BE A LITTLE OF
FREEZING DRIZZLE IN SPOTS LATE TONIGHT JUST AHEAD OF THE UPPER LOW
AND ADDITIONAL SNOWFALL BUT I WILL LEAVE IT OUT AT THIS POINT. HAVE
NOT SEEN AN OBSERVATIONS UPSTREAM TO SUPPORT INTRODUCING FREEZING
DRIZZLE.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
SECONDARY TROUGH ASSOCIATED WITH THE UPPER LOW WILL CROSS LAKE ERIE
TOMORROW MORNING AND MOVE INTO THE FORECAST AREA TOMORROW AFTERNOON.
GRANTED 850MB TEMPS ARRANT VERY COLD (-3 TO -5C)...BUT THE ABUNDANT
DEEP MOISTURE ASSOCIATED WITH THIS TROUGH IS MORE THAN IMPRESSIVE
AND LEADS ME TO BELIEVE THAT LAKE ENHANCEMENT WILL BEGIN SHORTLY
AFTER THE TROUGH MOVES THROUGH THE AREA. I THINK THE ENTIRE AREA
WILL SEE A CHANCE FOR SNOW...GENERALLY AN INCH OR LESS BUT AREAS
DOWNWIND OF LAKE ERIE WILL SEE A BIT MORE THROUGH THE DAY TOMORROW.
THE REAL LES WONT GET GOING UNTIL TUESDAY NIGHT AND WILL LIKELY LAST
THROUGH WEDNESDAY. I WILL ISSUE A LES WATCH THIS AFTERNOON AND RUN
IT FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY EVENING. IM FAIRLY
CONFIDENT THE SNOWBELT COUNTIES WILL SEE WARNING TYPE AMOUNTS BY
WEDNESDAY NIGHT...NOT SO CONFIDENT ABOUT THE EASTERN SUBURBS OF
CUYAHOGA COUNTY SO I WILL LEAVE THEM OUT. THE NAM12 IS THE MOST
AGGRESSIVE OF THE OPERATIONAL MODELS AND SOME OF THE LOCAL GUIDANCE
IS ALSO HINTING AT WARNING-TYPE AMOUNTS. WITH MARGINAL 850MB TEMPS
AND DEEP MOISTURE I ANTICIPATE SNOW-TO-LIQUID RATIOS TO BE QUITE
LOW...ANOTHER FLY IN THE OINTMENT FOR THE NEXT SHIFTS TO CONSIDER.
SNOW WILL GRADUALLY BECOME CONFINED TO THE SNOWBELT COUNTIES
WEDNESDAY AND WEDNESDAY NIGHT BEFORE TAPERING OFF ON THURSDAY.
ACTUALLY THINK THANKSGIVING DAY WILL BE DRY ACROSS MOST OF THE AREA
EXCEPT FOR A FEW LINGERING LIGHT SNOW SHOWERS ACROSS FAR NE OH/NW
PA.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
SOME QUESTION LATER FRIDAY INTO EARLY SATURDAY AS TO WHETHER THE
APPROACHING TROUGH CAN DEVELOP A WAVE ON THE FRONT AND IF IT DOES...
WILL IT BE CLOSE ENOUGH TO BRING RAIN/RAIN CHANGING TO SNOW TO THE
FORECAST AREA? 00Z ECMWF WAS FARTHER EAST AND 12Z GFS IS A LITTLE
FARTHER WEST. 12Z ECMWF LOOKS MORE LIKE THE GFS WHICH IS JUST
BRINGING ANOTHER WEAK COLD FRONT THROUGH ON FRIDAY. CURRENT FORECAST
MENTIONS A SMALL CHANCE OF SNOW SHOWERS NE OH/NW PA AND WILL
CONTINUE WITH THAT IDEA AND MENTION RAIN OR SNOW SHOWERS DURING THE
DAY AND CHANCE OF SNOW SHOWERS NE OH/NW PA FRI NIGHT. DEPENDING ON
THE TIMING OF THE FRONT ON FRIDAY...COULD HAVE A CHANCE TO WARM
UP... AT LEAST AROUND 40 OR LOWER 40S. IF FRONT SLOWS IT COULD EVEN
BE WARMER...NEAR NORMAL WILL BE CONSERVATIVE FOR NOW... ESPECIALLY
GIVEN THE COLD AND TROUGHY PATTERN.
TROUGH ALOFT AND AT SURFACE WILL REDEVELOP INTO THE WEEKEND WITH THE
CHANCE FOR LAKE EFFECT SNOW. FLOW MAY TRY TO STAY WSW SO LAKE EFFECT
MAY BE LIMITED ON SATURDAY AND FLOW IS PREDICTED TO BACK TO THE SW
BY ECWMF ON SUNDAY. GFS VEERS THE FLOW ALL THE WAY TO NORTHEAST ON
SUNDAY WHICH SEEMS WAY OVERDONE...TYPICALLY WITH A TROUGH OVER THE
GREAT LAKES THE FLOW WILL RANGE FROM S TO NW. WILL LOWER THE POP TO
A SLIGHT CHANCE BY SUNDAY. GIVEN THE TROUGH ALOFT CANNOT RULE OUT
SOMETHING...BUT OVER ALL PATTERN SHOULD REMAIN RELATIVELY DRY AND
COLD INTO EARLY NEXT WEEK WITH THE BEST CHANCE FOR SNOW SHOWERS
RESTRICTED TO THE SNOW BELT OF NE OH/NW PA.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
LOW PRESSURE OVER LWR MI TO MOVE TO SW ONTARIO. SNOW HAS BEEN NEAR
OR NORTH OF THE LOW TRACK AND WILL NOT INCLUDE MUCH/ANY SNOW IN
THE TAF FORECASTS UNTIL WRAP AROUND PCPN MOVES INTO THE AREA EARLY
TUE MORN. ASSOCIATED COLD FRONT NOW INTO WESTERN OHIO AND WILL
CROSS ALL TAF SITES WITH A WIND SHIFT FROM S TO WSW DURING THE
AFTERNOON/EARLY EVENING CEILINGS WILL ALL BE MOSTLY IFR WITH SOME
LIFR UNTIL DRIER AIR STARTS TO FILTER IN TONIGHT BEHIND THE COLD FRONT.
OUTLOOK...WRAP AROUND SNOW/SNOW SHOWERS WILL CROSS THE AREA ON
TUESDAY EVENTUALLY EVOLVING INT LAKE EFFECT SNOW ACROSS NE OH/NW
PA. MVFR CEILINGS WILL LIKELY CONTINUE AT ALL TAF SITES WITH IFR
CEILINGS/VSBY DURING THE SNOW. CONDITIONS WILL IMPROVE ACROSS NW
OHIO WEDNESDAY BUT TAKE UNTIL THURSDAY FOR MUCH IMPROVEMENT AT
OTHER SITES. COULD BE A PERIOD OF VFR WEATHER AHEAD OF THE NEXT
COLD FRONT ON FRIDAY WITH MVFR CEILINGS RETURNING BY THE WEEKEND
MAINLY DOWNWIND OF LAKE ERIE.
&&
.MARINE...
SURFACE LOW PRESSURE OVER SOUTHEASTERN MICHIGAN WILL CONTINUE TO
MOVE SLOWLY INTO SOUTHERN ONTARIO FOR TUESDAY MORNING THEN JUST
NORTH OF LAKE ONTARIO BY 06Z WEDNESDAY. A COLD FRONT WILL TRAIL
BEHIND THIS SURFACE LOW AND MOVE ACROSS THE LAKE TONIGHT. A
REINFORCING SURGE OF COLDER AIR WILL ARRIVE ON TUESDAY WITH
ADDITIONAL COLD ADVECTION ANTICIPATED BY LATE MORNING. BELIEVE WE
CAN TAP THE 925 MB WINDS THAT ARE INDICATED TO BE IN THE 35 TO 40
KNOT RANGE BY THE MODELS...STRONGEST IN THE GFS. AT ANY RATE HAVE
DECIDED TO GO WITH A GALE WARNING FOR THE WESTERN 2/3RDS OF THE
LAKE BEGINNING 9 AM TUESDAY AND CONTINUING UNTIL WEDNESDAY MORNING.
BEYOND WEDNESDAY MORNING IT APPEARS THAT WINDS/WAVES WILL MAINTAIN
AT LEAST SMALL CRAFT CRITERIA AS THE SURFACE LOW WANDERS ACROSS
SOUTHERN ONTARIO. SURFACE HIGH PRESSURE ATTEMPTS TO BUILD IN SOUTH
OF THE LAKE BY THURSDAY BUT WILL HAVE TO MONITOR THE PRESSURE
GRADIENT OVER THE LAKE WITH SMALL CRAFT LEVEL WESTERLY WINDS
POSSIBLE. LONG FETCH SHOULD CAUSE HIGHER WAVES ON THE EASTERN END OF
THE LAKE. WITH THE WESTERLY FETCH PERSISTING THERE MAY BE ISSUES
WITH LOWER WATER LEVELS FOR THE WESTERN BASIN FOR LATE TUESDAY
THROUGH THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WATCH FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR OHZ012>014-089.
PA...LAKE EFFECT SNOW WATCH FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR PAZ001>003.
MARINE...GALE WARNING FROM 9 AM TUESDAY TO 10 AM EST WEDNESDAY FOR
LEZ142>149-162>169.
&&
SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...MULLENHazardous weather outlook, Nov 24, 3:00 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 300 PM EST MON NOV 24 2008 OHZ012>014-089-PAZ001>003-252000- LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 300 PM EST MON NOV 24 2008 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-OHZ003-006>011-017>023-027>033-036>038-047-252000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-SUMMIT- PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MAHONING-MARION-MORROW-HOLMES-KNOX- 300 PM EST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-252000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 300 PM EST MON NOV 24 2008 ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 10 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 3:00 PM EST | Lake Effect Snow Watch | CLE | Ashtabula, Geauga, Lake | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.